MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SHELL WITH MULTI HOLES POROUS 50 MM O.D. SIZE HH; PROSTHESIS, HIP

ZIMMER BIOMET, INC. SHELL WITH MULTI HOLES POROUS 50 MM O.D. SIZE HH; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported when the sterilized packaging of this shell was opened, it was reported that many water droplets were attached to the inside of the silver pouch.There were many drops of water on the transparent plastic bag.No additional information is available.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Updated: b4, b5, d10, g4, h2, h3, h6.Reported event was confirmed by visual examination of the device.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.Visual examination of the provided pictures identified water droplets but it was not possible to evaluate whether those droplets are inside or outside the plastic bag containing the implant.The photographed bag is outside of the foil pouch and is unwrapped/opened.No signs of water could be identified in the provided picture showing the inside of the foil pouch.The product was returned with all sterile barriers opened.The implant was returned in the silver pouch within the open cavity within the carton.No water, condensation, moisture, or water stains were present on the returned implant or on the packaging materials at the time of evaluation.No other damage was noted.Complaint is confirmed from a provided picture.The likely condition of the part when it left zimmer biomet control is considered conforming based on the evaluation of the returned product and the dhr review.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
SHELL WITH MULTI HOLES POROUS 50 MM O.D. SIZE HH
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10501727
Report Number0001822565-2020-03148
Device Sequence Number3182741
Product Code LPH
UDI-Device Identifier00889024151352
UDI-Public(01)00889024151352
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model NumberN/A
Device Catalogue Number00875705002
Device Lot Number64630004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1